Key result
Administration of adenosine for the termination of supraventricular tachycardia induced atrial fibrillation, highlighting the need for appropriate electrocardiographic monitoring.
Case Report (n=1)
Adenosine can induce atrial fibrillation, emphasizing the need to restrict its use to settings with appropriate electrocardiographic monitoring and emergency resuscitative capabilities.
Adenosine may trigger AF in pediatric SVT; this case report leaves open the need for broader monitoring guidance.
We report a case of atrial fibrillation induction after the use of adenosine for the termination of supraventricular tachycardia in the emergency department. Atrial fibrillation is not an uncommon side effect of adenosine administration. Hemodynamic collapse may occur if an antegrade-conducting accessory pathway allows for a rapid ventricular response. Therefore, we would recommend that the use of adenosine be limited to situations in which there is appropriate electrocardiographic monitoring and emergency resuscitative capabilities.
No takes yet. Share an insight, caveat, or question.
Kaltman et al. (2006) conducted a case report in Supraventricular tachycardia (n=1). Adenosine was evaluated on Induction of atrial fibrillation. Administration of adenosine for the termination of supraventricular tachycardia induced atrial fibrillation, highlighting the need for appropriate electrocardiographic monitoring.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: